Share ConsumerLab.com's information with family and friends — or just send to yourself. Simply provide an email address below.
You must provide a valid email address.
Your email address*:
Your name*: Send me a copy
Email Address where it's going*:
*Addresses and name will only be used for sending this message.
Additional message (optional):
Your message has been sent. Thanks for sharing!
Question: I read on your website that some B-12 vitamins can cause diarrhea due to added sugar substitutes like sorbitol. I have had diarrhea and never thought it could be caused by my vitamin B-12 supplement, until I read your article and stopped taking the supplement. My diarrhea stopped immediately. Can you help me find a brand of B-12 that doesn't contain sorbitol or sugar substitutes that could cause this problem?
Initial Posting: 3/28/2017    Last Update: 7/25/2017
Answer: It's true that in order to taste good, some B-12 supplements (such as dissolvable tablets, liquids, and sprays) contain sugar substitutes which can cause gas, bloating, and diarrhea, as discussed in the B-12 section of the B Vitamins Review.